MAUDE Adverse Event Report: NUMED, INC. TYSHAK II CATHETER; PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER

NUMED, INC. TYSHAK II CATHETER; PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER
Model Number 105
Health Effect - Clinical Code No Information (3190)
Date of Event 12/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was being used off label for an unapproved indication.This catheter is only indicated for percutaneous valvuloplasty of the pulmonary valve.This device was being used for aortic valvuloplasty.An inflation device with pressure gauge was not used as specified in the instructions for use, so it is unknown as to what pressure this catheter was taken to.A comparative catheter was pulled and tested for rated burst pressure.This device was the same catalog number as the complaint catheter.The labeled rbp for the device is 2.0 atm.The comparative catheter was immersed in a body temperature bath and inflated until it failed.The catheter did not burst until 3.0 atm, which is above the labeled rbp.
 
Event or Problem Description
As per the report received from bis: "the product was used on the aortic valve.The balloon ruptured.A hand syringe inflation was used.".

Brand Name
TYSHAK II CATHETER
Common Device Name
PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER
Manufacturer (Section D)
NUMED, INC.
2880 main street
hopkinton NY 12965
MDR Report Key7201185
Report Number1318694-2018-00001
Device Sequence Number16437756
Product Code LIT
UDI-Device Identifier04046964339295
UDI-Public04046964339295
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K003052
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date08/31/2019
Device Model Number105
Device Catalogue NumberPDC534
Device Lot NumberTT-10285
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/03/2018
Initial Report FDA Received Date01/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1